Alert archive / Nebraska / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 178, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 13, 1997, 4:32 PM CDT for Loup County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 1997, 4:32 PM CDT (21:32 UTC)
- Expired
- Aug 13, 1997, 5:20 PM CDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Loup County, NE
The radar
The North Platte radar (KLNX), 93 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 3:15 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 132133 RRA SVRLBF NEC115-132220- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 432 PM CDT WED AUG 13 1997 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE NE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 520 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL NEBRASKA ...NORTHERN LOUP COUNTY AT 431 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NORTH PLATTE DOPPLER RADAR 40 MILES SOUTH SOUTHEAST OF AINSWORTH OR 12 MILES NORTH OF ALMERIA MOVING EAST AT 15 MPH. THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS NORTH OF ALMERIA AND SOUTH OF ROSE. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRO$DUCE TORNADOES. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF YOU ARE IN THE PATH OF THIS STORM YOU SHOULD MOVE INSIDE A STRONG BUILDING AND GO TO THE LOWEST FLOOR POSSIBLE. FS/MP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:30 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 13, 2:30 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 230 PM CDT WED AUG 13 1997 EXTENT OF TSRA TONIGHT IS THE MAIN QUESTION FOR THE NEAR TERM... 18Z SFC ANALYSIS SHOWS LEE TROF DEEPENING IN ERN PANHANDLE COUNTIES WITH SURFACE MOISTURE CONVERGENCE INCREASING AS WELL AS PER ADAP SMC. LOW DEVELOPING NEAR CDR AND BFF REPORTING TCU AT 19Z OB...AND MORE CU NEAR LAKE MAC. ADAP ALSO HAS INSTABILITY AXIS ALONG TROF WITH RELATIVELY NO CAP. WIND PROFILES ON ZAR VEERING WITH HEIGHT AND MEDICINE BOW PROFILER SHOWING MID LEVEL SPEED MAX APPROACHING. ETA CONTINUES TO BE A TAD FASTER WITH ITS SHORT WAVE MOVING ACROSS SD. NGM IDENTIFIES A SECOND MAX FURTHER SW OF MAIN WAVE WHICH LOOKS BEST BASED ON WV IMAGERY. ETA 12HR SFC FORECAST APPEARS TO LOOK BEST HOWEVER WITH LOW DEVELOPING IN NWRN NEB BY 00Z THU. ISENTROPIC ANALYSIS INDICATES STRONG PRESSURE ADVECTION ALONG/VCNTY OF SFC TROF BY LATE AFTERNOON...FROM NEAR RUSHVILLE TO OGA TO IML. TSRA SHOULD DEVELOP SHORTLY IN THIS AREA. ONCE DEVELOPED...ZAR AND KLNX 88D SHOWING GOOD VEERING WITH HEIGHT SO SUPERCELLS POSSIBLE. BOUNDARY ALSO LOCATED FROM NEAR RAP TO N OF BBW IS LIKELY A WARM FRONT WHERE BEST WARM AIR ADVECTION AHEAD OF SFC TROF IS OCCURING...LEADING TO TSRA DEVELOPMENT IN THE NC. THIS TSRA SHOULD BE ONGOING AT THE TIME OF ZONE ISSUANCE SO CAT WORDING NEEDED THERE. LOW LEVEL Q-N FORCING SHOULD MOVE INTO CENTRAL NEBRASKA OVERNIGHT. MS SKIES SHOULD PREVAIL ON THURSDAY IN THE W WITH LINGERING MORNING CLOUDS IN NERN CWA. ETA GRIDDED DATA HINTS AT SECOND WAVE MOVING THRU THURSDAY LATE AFTERNOON AND WILL INCLUDE SMALL POPS FOR THE W. GUIDANCE SHOWS THE NICE WAMRUP FOR THURSDAY INTO TH FRIDAY BEFORE HEIGHTS DECREASE FOR THE WEEKEND. COLD FRONT SHOULD COME THRU LATE FRIDAY. GUIDANCE MAXES SIMILAR FOR THE PERIOD AT LEAST FOR THE SW AND LOOK REASINABLE BASED ON TODAYS HAPPENINGS. MINS ALSO SIMILAR. WINDS IN THE 10-20 MPH RANGE FROM THE NW AFTER TROF PASSAGE FOR THURSDAY. LBF UB 056/088 060/090 056 695-2 OGA UB 056/088 061/092 057 695-2 IML UB 058/088 060/092 057 694-1 VTN UB 057/088 056/087 056 695-2 ONL BB 059/082 062/083 060 69+23 STOPPKOTTE
In the hours before
Special weather statement, Aug 13, 11:04 AM CDT, 5 hours 28 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-141200- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1104 AM CDT (1004 AM MDT) WED AUG 13 1997 THIS OUTLOOK PERTAINS TO THE FOLLOWING NEBRASKA COUNTIES... ARTHUR BLAINE BOYD BROWN CHASE CHERRY CUSTER DEUEL FRONTIER GARDEN GARFIELD GRANT HAYES HOLT HOOKER KEITH KEYA PAHA LINCOLN LOGAN LOUP MCPHERSON PERKINS ROCK SHERIDAN THOMAS WHEELER ...STORM SPOTTER ACTIVATION MAY BE NEEDED IN PARTS OF WESTERN AND SOUTHWEST NEBRASKA LATE THIS AFTERNOON INTO TONIGHT... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WEST OF A LINE FROM VALENTINE TO BROKEN BOW. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REMAINDER OF THE AREA AS WELL...BUT ARE NOT EXPECTED TO REACH SEVERE LIMITS. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS PARTS OF NORTH CENTRAL NEBRASKA INTO THE THE AFTERNOON...MAINLY EAST OF A LINE FROM AINSWORTH TO BURWELL. THESE SHOWERS AND THUNDERSTORMS ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER. FURTHER WEST...AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP IN THE EASTERN PANHANDLE BY LATE AFTERNOON. AHEAD OF THIS AREA OF LOW PRESSURE...SOUTHERLY WINDS WILL TRANSPORT ABUNDANT MOISTURE INTO THE AREA. WITH AN UPPER LEVEL DISTURBANCE PASSING THROUGH THE AREA AS WELL...THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON. THE BEST INSTABILITY WILL RESIDE WEST OF A LINE FROM VALENTINE TO BROKEN BOW BY AFTERNOON AS WELL...RESULTING IN A POSSIBILITY FOR LARGE HAIL AND DAMAGING WINDS. STOPPKOTTE
Special weather statement, Aug 13, 1:17 PM CDT, 3 hours 15 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-141200- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE...UPDATED... 118 PM CDT (1218 PM MDT) WED AUG 13 1997 THIS OUTLOOK PERTAINS TO THE FOLLOWING NEBRASKA COUNTIES... ARTHUR BLAINE BOYD BROWN CHASE CHERRY CUSTER DEUEL FRONTIER GARDEN GARFIELD GRANT HAYES HOLT HOOKER KEITH KEYA PAHA LINCOLN LOGAN LOUP MCPHERSON PERKINS ROCK SHERIDAN THOMAS WHEELER ...STORM SPOTTER ACTIVATION MAY BE NEEDED IN PARTS OF NORTH CENTRAL NEBRASKA THIS AFTERNOON...AND IN WESTERN NEBRASKA LATER THIS AFTERNOON INTO TONIGHT... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON EAST OF A LINE FROM AINSWORTH TO BREWSTER. THERE IS ALSO A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT WEST OF A LINE FROM VALENTINE TO BROKEN BOW. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN PARTS OF NORTH CENTRAL NEBRASKA THROUGH THE AFTERNOON AS SHOWERS FURTHER EAST CONTINUE TO PUSH EASTWARD. INSTABILITY WILL CONTINUE TO INCREASE BEHIND THE SHOWERS IN THIS AREA ALLOWING THESE STORMS...MAINLY EAST OF A LINE FROM AINSWORTH TO BREWSTER...TO HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER MAINLY IN THE FORM OF LARGE HAIL THROUGH THE AFTERNOON HOURS. FURTHER WEST...ABUNDANT SUNSHINE WILL CONTINUE TO DESTABILIZE THE ATMOSPHERE WEST OF A LINE FROM MERRIMAN TO OGALLALA THROUGH THE AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A DEVELOPING AREA OF LOW PRESSURE IN THIS AREA AS WELL BY LATE AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN AN AREA FROM NEAR RUSHVILLE TO OGALLALA AFTER 200 PM MDT. WITH THE INCREASING INSTABILITY AND FAVORABLE WINDS THROUGHOUT THE ATMOSPHERE...SOME STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE QUICKLY AFTER DEVELOPMENT. THE MAIN THREAT OF SEVERE WEATHER WILL BE IN THE FORM OF LARGE AHIL AND DAMAGING WINDS. THUNDERSTORMS ARE THEN EXPECTED TO SPREAD EASTWARD THROUGH THE EVENING WITH THE POTENTIAL FOR SEVERE WEATHER CONTINUING INTO SOUTHWEST AND PARTS OF CENTRAL NEBRASKA. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES ON THIS POTENTIAL SEVERE WEATHER SITUATION. STOPPKOTTE
Local storm report, Aug 13, 1:22 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
122 PM CDT WED AUG 13 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1255 PM 28 S LONG PINE NE 0.75 INCH HAIL
08/13/97 BROWN
0108 PM 32 SSW AINSWORTH NE 1.75 INCH HAIL
08/13/97 BROWN
0110 PM 3 N BREWSTER NE 0.75 INCH HAIL
08/13/97 BLAINE
0102 PM 6 N BREWSTER NE 0.75 INCH HAIL
08/13/97 BLAINE
SLMLocal storm report, Aug 13, 1:24 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
122 PM CDT WED AUG 13 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1255 PM 28 S LONG PINE NE 0.75 INCH HAIL
08/13/97 BROWN
0108 PM 32 SSW AINSWORTH NE 1.75 INCH HAIL
08/13/97 BROWN
0110 PM 3 N BREWSTER NE 0.75 INCH HAIL
08/13/97 BLAINE
0102 PM 6 N BREWSTER NE 0.75 INCH HAIL
08/13/97 BLAINE
SLMLocal storm report, Aug 13, 4:18 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
418 PM CDT WED AUG 13 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM 5 NE BREWSTER NE 0.75 INCH HAIL
08/13/97 BLAINE
0300 PM 11 NNW BREWSTER NE 0.75 INCH HAIL
08/13/97 BLAINE
SLMLocal storm report, Aug 13, 4:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
418 PM CDT WED AUG 13 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
014R0 PM 5 NE BREWSTER NE 0.75 INCH HAIL
08/13/97 BLAINE
0300 PM 11 NNW BREWSTER NE 0.75 INCH HAIL
08/13/97 BLAINE
SLMThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:53 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 47 min |
| Aug 13, 1:37 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 33 min |
| Aug 13, 2:10 PM CDT | Tornado Warning | LBF | Loup | 30 min |
| Aug 13, 2:41 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 34 min |
| Aug 13, 2:55 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 50 min |
| Aug 13, 2:59 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 51 min |
| Aug 13, 3:49 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
| Aug 13, 4:50 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 60 min |
| Aug 13, 5:26 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 64 min |
| Aug 13, 5:53 PM CDT | Tornado Warning | LBF | Custer | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.